Hail, Jefferson
- When
- April 30, 10:15 PM CST
- Where
- Jefferson County, 12 mi NW of Port Arthur
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.017, -94.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 30, 8:00 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 900 PM CDT FRI APR 30 2004 .DISCUSSION... WILL UPDATE FORECAST TO LOWER TONIGHT/S LOW TEMPERATURE FORECASTS TO MID 60S NORTH. .PREVIOUS DISCUSSION... PERSISTENT CONVECTION LINGERS ACROSS EXTREME NRN PORTIONS OF VERNON/NEWTON/JASPER AS TRAINING ECHOES FROM WWD-MOVING OUTFLOW DRIFT EWD. MSAS OUTPUT SHOWING THETA-E RIDGING NEAR THIS AREA WHICH SEEMS TO BE HELPING FUEL THESE STORMS. ALSO WATCHING LINE OF TRW PROGRESSING E ACROSS NRN TX. CURRENT TRAJECTORY WOULD KEEP SRN END OF LINE N OF MY CWA. TOO BAD I CANT SPLIT NEWTON & JASPER COUNTIES IN HALF THEN GO CATEGORICAL FOR THE NRN ZONES...WILL MAKE A CALL ON POPS CLOSER TO PRESS TIME. MEANWHILE TO THE SE...NUMEROUS TRW TRYING TO MOVE ASHORE FROM THE GULF INTO THE VERMILION BAY AREA. SO FAR THIS ACTIVITY LOOKS VERY MUCH LIKE TYPICAL NOCTURNAL STUFF AS IT DISSIPATES NOT LONG AFTER LANDFALL. DONT EXPECT THIS TREND TO CONTINUE AS NEXT RIPPLE IN THE UPR FLOW PASSES TNGT. WILL RAISE POPS TO LIKELY ACROSS THE SERN ZONES...AND MAY NEED TO ENTERTAIN THOUGHTS OF FLOOD WATCH LATER IF ACTIVITY CONTINUES TO INCREASE IN COVERAGE. SOME OF THE ACTIVITY IS MAKING IT ASHORE ACROSS CAMERON/JEFFERSON SO WILL RAISE POPS FOR THE SWRN ZONES TO GOOD CHC. TEMPS TO BE ADJUSTED OVER PORTIONS OF THE AREA FOR MODIFIED AIR BEHIND THE OUTFLOW DROPPING TEMPS TO PROJECTED VALUES PRIOR TO PRESS TIME. -LGE && .PRELIMINARY POINT TEMPS/POPS... LCH 66 79 59 72 / 50 50 70 30 BPT 70 80 57 74 / 40 50 70 30 AEX 63 79 59 68 / 50 70 70 20 LFT 65 82 62 68 / 60 50 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 AM CDT FRI APR 30 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 302030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 422 AM CDT FRI APR 30 2004 .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE TO THE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER RETURNING SUNDAY AFTERNOON INTO MID-WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. WILEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL LEESVILLE 31.14N 93.27W
04/30/2004 0.88 INCH VERNON LA LAW ENFORCEMENT
REPORTED BY LEESVILLE PD.
0820 PM HAIL NEW LLANO 31.11N 93.28W
04/30/2004 0.75 INCH VERNON LA LAW ENFORCEMENT
REPORTED BY NEW LLANO PD.
&&
THMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
837 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL LEESVILLE 31.14N 93.27W
04/30/2004 0.88 INCH VERNON LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS SHEETS OF NICKEL TO DIME SIZE HAIL.
0830 PM HAIL NEW LLANO 31.11N 93.28W
04/30/2004 0.88 INCH VERNON LA PUBLIC
PUBLIC REPORTS SHEETS OF NICKEL TO DIME SIZE HAIL.
&&
THMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
844 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL FORT POLK 31.05N 93.21W
04/30/2004 0.75 INCH VERNON LA PUBLIC
&&
THMThe Lake Charles radar (KLCH), 84 km away, was scanning. The volume nearest the first event began at 04:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393202.